Talk

Advanced search

Citalopram Withdrawal Stopping Citalopram

(8 Posts)
Pixie1000 Mon 27-Jan-20 18:24:11

Hi, I have been citalopram for 9 years for anxiety although the last few years was proving ineffective.
My doctor wanted me to come off if it as i was suffering a fast heart rate and some palpitations. I went from 20mg to 10mg in October last year and felt awful very dizzy etc so we stayed on that dose until 3 weeks ago when they told me today week of 10mg one day and 5mg the next then a week of 5mg the finally a week of 5mg every other day. My last dose was a week ago and I was ok until day 5 of stopping when have these zapping noises and swishing in my head, tinnitus and I feel like I'm going to lose my balance. I feel really rough.
Does anyone think this could be withdrawal side affects? I'm not sure how long I can put up with this

OP’s posts: |
CatherineCawood Mon 27-Jan-20 20:06:02

Yes the zapping sensation is withdrawal. i would describe it like an electric shock in the brain. Horrible. It does eventually go away but you need to hang on in there for a few more weeks yet. It took about 6 weeks in all to get rid of. Good luck.

Pixie1000 Tue 28-Jan-20 00:47:38

Thanks, I was beginning to get a bit worried. X

OP’s posts: |
AuntyElle Tue 28-Jan-20 01:02:05

Yes, those are common withdrawal symptoms. Your GP has advised you to come off them very quickly. I would slow right down.

Here is the NHS guidance: www.nhs.uk/common-health-questions/medicines/how-should-antidepressants-be-discontinued/

This book gives lots of advice and tapering schedules, but some people have to go slower still:
]]

Slow tapering is generally recommended, even if you have to cut up pills or use the oral solution to get lower doses.

This article sounds a bit worrying at first, but from about half way through has suggestions on how to manage withdrawal:

www.theguardian.com/lifeandstyle/2019/apr/22/antidepressants-is-there-a-better-way-to-quit-them

AuntyElle Tue 28-Jan-20 01:03:57

Managed to delete the book details:

www.amazon.co.uk/Antidepressant-Solution-Step-Step-Overcoming/dp/074326973X?tag=mumsnetforu03-21

AuntyElle Tue 28-Jan-20 01:07:17

When I say I would taper more slowly, that’s only in relation to avoiding withdrawal symptoms. Obviously that has to be balanced with your GP’s concerns about your heart rate/palpitations. flowers

Pixie1000 Tue 28-Jan-20 15:20:58

Thanks will have a look at the book.

OP’s posts: |
Cookie1989 Tue 28-Jan-20 15:28:51

Yes mine went away after 3-4 weeks.

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »